Volume 9 Number 5 (May 2014)
Home > Archive > 2014 > Volume 9 Number 5 (May 2014) >
JCP 2014 Vol.9(5): 1226-1233 ISSN: 1796-203X
doi: 10.4304/jcp.9.5.1226-1233

Polynomial Smooth Twin Support Vector Machines Based on Invasive Weed Optimization Algorithm

Shifei Ding, Huajuan Huang, Junzhao Yu, Fulin Wu
School of Computer Science and Technology, China University of Mining and Technology, Xuzhou, China, 221116
Key Laboratory of Intelligent Information Processing, Institute of Computing Technology, Chinese Academy of Sciences, Beijing, China, 100190


Abstract—Smoothing functions can transform the unsmooth twin support vector machines (TWSVM) into smooth ones, and thus better classification results can be obtained. It has been one of the key problems to seek a better smoothing function in this field for a long time. In this paper, a novel version for smooth TWSVM, termed polynomial smooth twin support vector machines (PSTWSVM), is proposed. In PSTWSVM, using the series expansion, a new class of polynomial smoothing is proposed, and then their important properties are discussed. It is shown that the approximation accuracy and smoothness rank of polynomial functions can be as high as required. Subsequently, the polynomial functions are used to convert the original constrained quadratic programming problems of TWSVM into unconstrained minimization problems, and then are solved by the well-known Newton-Armijo algorithm. Meanwhile, in order to find the suitable parameters of PSTWSVM, Invasive Weed Optimization (IWO) algorithm is used to optimize the proposed algorithm. Then we propose an algorithm called polynomial smooth twin support vector machines based on invasive weed optimization algorithm (PSTWSVM-IWO). Finally, the effectiveness of the proposed method is demonstrated via experiments on synthetic and UCI benchmark datasets.

Index Terms—Polynomial function, Newton-Armijo, Invasive weed optimization algorithm, Parameter optimization, Twin support vector machines

[PDF]

Cite: Shifei Ding, Huajuan Huang, Junzhao Yu, Fulin Wu, "Polynomial Smooth Twin Support Vector Machines Based on Invasive Weed Optimization Algorithm," Journal of Computers vol. 9, no. 5, pp. 1226-1233, 2014.

General Information

ISSN: 1796-203X
Abbreviated Title: J.Comput.
Frequency: Monthly
Editor-in-Chief: Prof. Liansheng Tan
Executive Editor: Ms. Nina Lee
Abstracting/ Indexing: DBLP, EBSCO,  ProQuest, INSPEC, ULRICH's Periodicals Directory, WorldCat, CNKI,etc
E-mail: jcp@iap.org
  • Jul 19, 2019 News!

    Vol 14, No 7 has been published with online version   [Click]

  • Jun 21, 2019 News!

    Vol 14, No 6 has been published with online version   [Click]

  • Apr 28, 2019 News!

    Vol 14, No 5 has been published with online version 7 papers are published in this issue after peer review   [Click]

  • Mar 20, 2019 News!

    Vol 14, No 3 has been published with online version   [Click]

  • Feb 22, 2019 News!

    Vol 14, No 2 has been published with online version 8 papers are published in this issue after peer review   [Click]

  • Read more>>